contraceptive-icon

Sayana Press injection Reviews

(68)

Injection

Sayana Press injection reviews

(68)


Lowdown user
26 years old
2 weeks ago

I have previously been on depo with very few side effects so had hopes that this would be similar. After having a break from contraception, I decided to give sayanna press a go as I thought it would be easier to do at home. The administration is a lot easier than I thought it would be, and being able to do it myself is a definite bonus. However, I have experienced very bad mood swings. After being hormone free for a long time, it could be my body adjusting to it, but it is making me feel as though I can't control my emotions and don't know what is my hormones and what's not. I have also felt nauseous and dizzy a lot of the time, which never happened before so I can only assume is the injection. Generally feel low energy, and low mood a lot of the time. My periods were previously very regular and relatively light but now have spotting nearly every day, and occasionally heavier bleeds with cramping and pms, but this is not regular. It has effected my sex life because of this, but I wouldn't say the injection has decreased my sex drive. I want to keep going with the injection in the hope that it will settle itself down, but also don't know how long I can continue feeling like I do now.

Lowdown user
1925 years old
17th Feb 22

At first this was perfect for me, but after me and my partner talked we have discussed getting pregnant, but it has been 9 months since I stopped and I still haven’t had a period and we haven’t managed to conceive since I haven’t a clue if I’m ovulating or not. I wouldn’t recommend using this contraception if you have any thoughts about getting pregnant in the near future. It gave me the lowest sex drive of my life and I have gained over a stone in weight since using this contraception. I wish I would have gone with the coil again!

Lowdown user
22 years old
28th Dec 21

Originally started taking as I had been taken off the patch due to doctors realising I’d had a migraine 10 years recently, and thought it would be more convenient than going into the doctors for depo. Since starting it I have noticed massive mood swings and probably cry about 3 times a day - my boyfriend also told me he had noticed I wasn’t my usual self. Breaking point was when I nearly failed a practical exam after a simulated patient told me about his dead fake wife and I started crying in the exam. Had very irregular periods and spotting - had light constant bleeding for nearly two months. Also seems to be unavailable everywhere currently - tried pharmacists and 2 online pharmacies but was told it wouldn’t be available until after my next injection was due and was offered depo at my local GP but was unable to attend the appointment due to covid - part of the reason I am stopping but mainly due the effects it had on my mood. When I had my first injection the nurse told me it may take up to 6 months for the spotting to stop but I’m not having another injection to find out

Lowdown user
27th Sep 21

I done my first injection June 2020 as my hospital wasnt giving out depos due to covid. My first time using it everything was fine didnt have anything negative to say about it. It was when i done my second injection i realised my weight was piling on and it wasnt like me at all. My 3rd injection, i had now gained over a stone and i got really down with depression and also anxiety really came onto me. I knew it must have been the injection but desided its easier than the pill as i always forgot to take it when i was on it before, so i done my 4th injection. It was after this one i started to lose my sex drive. I have recently done my 6th injection and i realise that its just not right for me and now realise i shouldnt be putting up with all the side effects just for convenience. Weight gain, depression, anxiety and zero sex drive later ive finally came to my sences!!

Lowdown user
27th Sep 21

I have had 3 injections now. I have had issued with an Ectropion womb and this was one of the last contraception's I could try. In the first 12 weeks my skin was great and I had no issues with it however I did notice a slight increase in weight which was unexplained and no sex drive. I took my second and within this time period I noticed a lot of weight gain around 8-11lbs more than I would be normally. It had been lockdown but I was going back into the office and started back at the gym so it really didn't make sense. I did bleed lightly on the week before I needed to take my next injection. I had promised myself I wouldn't take a 3rd injection but I started bleeding just before my holiday so took it (stupidly) and now I am on my third. I really regret taking it, I am so low in my moods and I have a really bad body perception. I am now 1.5 stone heavier than 'normal', no sex drive (which is effecting my relationship) and sometimes its painful to have sex when I do. My skin is really bad with cystic acne. I will be coming off contraception as a whole now, even though I really hate having periods. I would really think before having this as you do have to wait at least 12 weeks after taking it.

Lowdown user
27th Sep 21

Caused lipomas in all injection sites. Constantly at doctors worrying I have tumours growing. Docs were all unsure what they were. Eventually told me they think they are lipomas. They have no idea where they have come from. It’s only now I have realised from research on others experience that the injection has been causing these. My stomach is now an unsightly mess of dimples with hard lumps underneath. I would NOT recommend. I will be informing the doctors of what they did not either realise or want to tell me.

Lowdown user
27th Sep 21

Started using Sayana Press after the nurse recommended it as I was already on Depot. The needle is very small so that didn’t bother me at all and it didn’t really hurt. My skin has always been quite greasy while on Depot and Sayana Press so I did have some spots, although this seemed to calm down after some time. My mood seemed to be affected slightly negatively but this isn’t unusual for me with hormonal contraception. The reason I stopped using it was due to skin dimpling. I have an area on my stomach and my thigh where I injected that now have dents in the fat which don’t seem to be improving after a few months. There is also a little lump underneath the dent like a ball of scar tissue. I wasn’t warned about this side effect which is unfortunate as it’s something that I might have forever.

Lowdown user
27th Sep 21

Complete loss of sex drive and labido. Vaginal dryness and even severe pain during sex on occasion. I also felt like I was PMSing all the time. Very effective at stopping pregnancy and convenient and easy to administer independently.

Lowdown user
27th Sep 21

I have become very bloated, like all the time. It is much better for me than the pill as I used to get regular UTIs

Lowdown user
27th Sep 21

Cant fault it

Don’t keep it on the DL.Put it on the LD.

Slide into our DMs

hello@thelowdown.com

Pharmacy services provided by Truepill Ltd.

CQC provider

GPhC reg number: 9011171

©The Lowdown 2022